Amy is now 3 months into her withdrawal.
Last week she managed 4 days of school, though this was hard going for her and by Friday she couldn't manage another day but I'm so proud of her for giving it her all.
Amy's "Urgent" hospital dermatologist appointment came through for 12th December - hmmm maybe not so urgent after all!!
We went to the doctors on Friday as Amy's chest infection hadn't cleared up plus none of her new creams had been put on repeat so we needed to go in and sort that out too. We had the joy of seeing yet another doctor who really couldn't understand why we weren't using the steroid cream and didn't want to listen to anything about the topical steroid withdrawal.
We sorted out her creams and was given some more antibiotics for Amy's chest infection plus the doctor gave us some other cream to use on Amy's sore wrists, she told me it wasn't a steroid and to go home and use it twice a day. I don't know why but my alarm bells in my head started to ring LOUD!
I thought I better research this cream before putting it on Amy, something I will do for all creams we use in the future on all of my children.
The cream is called Elidel Pimercrolimus I wasn't sure about what I was reading so I asked on the ITSAN forum for advice and was given links to other people who had used it. This isn't a topical steroid cream however it is an immunsuppressant and also very addictive for the skin, very similar to topical steroids - not something I will be using on Amy!!!
I'd like to point out that no I am not a doctor and I'm not telling anyone not to use medication that the doctor has given, however I would advise that you research everything before you use/take it.
Doctors don't always know the side effects that the things they give you can cause!